losing zoloft weight?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sweetheart416
New Member


Date Joined Oct 2008
Total Posts : 9
   Posted 10/27/2008 1:09 PM (GMT -7)   
I was on zoloft and gained about 10 lbs in a 3 month period, and it wasn't stopping.  I started around 122 lbs and now weigh 134 because of zoloft. 
 
I've now switched to prozac, and have been totally off of zoloft for almost 4 weeks now.  My appetite has gone back to normal since stopping (I was always hungry on the zoloft) and I no longer feel bloated/swollen/puffy all the time.  So I do look better.  But the weight hasn't budged any, and it may have gone up slightly.  I'm too scared to look right now.  I will know for sure on Wed when I go in for a med check.
 
I have been exercising and eating less but nothing is really budging.  I'm getting pretty frustrated.  Does anyone know how long it takes for zoloft to get out of your system, and when weight will start coming off?  I've never had trouble w/ my weight except when meds are involved.  When I was 15 I gained 40 lbs in a few months on Effexor.  It started dropping once I got off the meds (I think I switched to prozac if I remember right), but so far nothing is budging this time around. shakehead

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/27/2008 2:59 PM (GMT -7)   

Sweetheart,

Welcome to HealingWell. I know what you mean about the weight gain.  Everyones metabolism is different but you are on another med that may cause weight gain. Please talk with your physician about the meds.

You have my support.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


sweetheart416
New Member


Date Joined Oct 2008
Total Posts : 9
   Posted 10/27/2008 3:02 PM (GMT -7)   
I know prozac can cause weight gain, but historically (for me) it has not.  And when I switched from Effexor to Prozac I dropped weight like crazy.  Therefore I don't expect it to make my weight worse...although I guess it's possible.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/27/2008 3:40 PM (GMT -7)   

Well then I would say  if it worked for you before then go for it if your physician is willing.

Kitt


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40579
   Posted 10/27/2008 3:58 PM (GMT -7)   
Hi Sweetheart,

I hope that you lose wieght on the prozac, I gained. But like you say if you lost before, you might lose again. Actually I never gained weight on zoloft. But I still couldn't tolerate it. I take effexor now. I have gained weight, but don't know if that is why. Still trying to exercise and eat right.

Best wishes,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/27/2008 4:12 PM (GMT -7)   

There is another topic right below this one called Weight Gain and Zoloft.

Check it out. idea

Kitt


Swear'nSue
New Member


Date Joined Oct 2008
Total Posts : 3
   Posted 10/29/2008 10:41 AM (GMT -7)   
Hi.  I was taking Zoloft for about 3 years at 200 mg a day.  I never put it together that the Zoloft was what made me gain so much weight.  I had an "Ahha" moment when I read your post.  I've gained 60 lbs over the last few years.  OMG!  I'm being weened off the Zoloft and being put on Cymbalta and one of the first things I noticed was my appetite went way down.  Even the smell of food cooking is kind of gross and I don't really feel hungry until I start eating.  Officially Zoloft has a half life of one day, but I think it might take a few weeks to really get it out of your system and for both of us it will probably take a few weeks for the pounds to fall off.  I'm older and don't care so much about my figure, but it would make simple things like tying my shoes, getting in and out of the car, etc easier if I were thinner.  Good luck with the Prozac.  I took Prozac for about a year and it worked pretty darn good for the depression but made me kind of jumpy and one day I yelled at a coworker so I went to the Zoloft.  If the Prozac doesn't work for you, ask your Dr. about Cymbalta.

sweetheart416
New Member


Date Joined Oct 2008
Total Posts : 9
   Posted 10/29/2008 10:44 AM (GMT -7)   
Cool...thanks for your post Swear'nSue. Yep, my appetite went way down almost immediately after stopping. In fact, right now, I barely have an appetite! I feel like I'm not eating all that much, even compared to normal (pre-zoloft), yet I'm not losing anything. It is frustrating for sure! I will keep cymbalta in mind if the prozac doesn't work out. I have a med check today. It's just now starting to settle down (the adjustment to the med I mean), I think I will give it a few more weeks. I think I am liking it though, and I don't have any sexual side effects which is nice. I did on the zoloft.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:15 AM (GMT -7)
There are a total of 2,733,417 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
236 Guest(s), 5 Registered Member(s) are currently online.  Details
sheepguy, tickbite666, Andrina, fightUC, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer